Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 80, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 7, 2008, 11:51 AM CDT for Hockley County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 11:51 AM CDT (16:51 UTC)
- Expired
- May 7, 2008, 12:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Hockley County, TX
The radar
The Lubbock radar (KLBB), 49 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 11:32 AM CDT, 19 minutes earlier.
Area forecast discussion, May 7, 11:32 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1132 AM CDT WED MAY 7 2008 .UPDATE... SCATTERED CONVECTION IS DEVELOPING OVER THE WESTERN SOUTH PLAINS IN PROXIMITY TO THE MID LEVEL COLD CORE. NEAR FULL INSOLATION OVER THE CENTRAL SOUTH PLAINS THIS MORNING HAS RESULTED IN A WEAKLY UNSTABLE AIRMASS...WITH LI/S AROUND -4 AND MUCAPES JUST ABOVE 500 J/KG. RADAR AND SURFACE OBS HINT AT A WEAK BOUNDARY EXTENDING SOUTHEASTWARD FROM NEAR MORTON...TO LEVELLAND...TO SOUTHWEST OF LUBBOCK. GIVEN THE COLD TEMPS ALOFT AND STEEP LAPSE RATES...WILL BE WATCHING STORMS FOR THE POTENTIAL OF SOME HAIL. ALSO...AS MENTIONED IN PREVIOUS DISCUSSION...GIVEN STEEP LOW LEVEL LAPSE RATES NEAR SAID BOUNDARY...STRONG UPDRAFTS COULD POSE ENOUGH STRETCHING TO RESULT IN A BRIEF WINDOW OF OPPORTUNITY FOR NON- SUPERCELL TORNADOES. THAT/S A LOW-ORDER PROBABILITY EVENT...BUT WORTHY OF AT LEAST SOME ATTENTION. NO FORECAST CHANGES REQUIRED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 72 47 82 50 83 / 50 10 0 0 0 TULIA 72 48 81 51 82 / 60 10 0 10 10 PLAINVIEW 75 48 83 51 84 / 50 10 0 10 10 LEVELLAND 80 50 85 53 87 / 20 10 0 10 10 LUBBOCK 77 50 85 53 86 / 30 10 0 10 10 DENVER CITY 86 51 87 55 89 / 20 0 0 10 10 BROWNFIELD 84 51 87 54 88 / 20 0 0 10 10 CHILDRESS 77 54 85 58 83 / 60 20 0 10 10 SPUR 79 52 86 56 88 / 40 10 0 10 10 ASPERMONT 84 55 86 61 89 / 40 10 0 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, May 7, 11:04 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1104 AM CDT WED MAY 7 2008 TXZ021>044-081615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1104 AM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON... OVER THE CENTRAL AND NORTHERN SOUTH PLAINS...THE EXTREME SOUTHERN PANHANDLE...AND THE NORTHERN ROLLING PLAINS. AREAS NORTH OF A LINE FROM MORTON...TO LUBBOCK...TO GUTHRIE WILL HAVE A CHANCE OF EXPERIENCING SEVERE WEATHER. THE MOST LIKELY SEVERE WEATHER MODE TO ACCOMPANY STORMS TODAY WILL BE LARGE HAIL UP TO ONE INCH IN DIAMETER. DAMAGING WINDS MAY ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, May 7, 6:14 AM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 614 AM CDT WED MAY 7 2008 TXZ022-023-071145- CASTRO TX-SWISHER TX- 614 AM CDT WED MAY 7 2008 ...STRONG THUNDERSTORM ACROSS SWISHER AND CASTRO COUNTIES... AT 611 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DIMMITT...MOVING NORTHEAST AT 44 MPH. SMALL HAIL AND GUSTY WINGDS ARE EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.
Local storm report, May 7, 7:57 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
757 AM CDT WED MAY 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 N ENOCHS 33.93N 102.76W
05/06/2008 E0.75 INCH BAILEY TX STORM CHASER
0549 PM HAIL 1 N WOODROW 33.46N 101.84W
05/06/2008 E1.00 INCH LUBBOCK TX NWS EMPLOYEE
HAIL ALONG US 87 AND FM 1585
0615 PM HAIL BROWNFIELD 33.18N 102.27W
05/06/2008 E0.88 INCH TERRY TX LAW ENFORCEMENT
0620 PM HAIL 4 S LUBBOCK 33.53N 101.86W
05/06/2008 E2.75 INCH LUBBOCK TX BROADCAST MEDIA
REPORTED BY LOCAL TELEVISION STATION AT LOOP 289 AND
INTERSTATE 27
0620 PM HAIL 4 SSW LUBBOCK 33.53N 101.88W
05/06/2008 M0.88 INCH LUBBOCK TX NWS EMPLOYEE
OCCURRED AT WFO LUBBOCK AND NUMEROUS REPORTS OF NICKEL
SIZE HAIL ON THE SOUTH SIDE OF THE CITY OF LUBBOCK
0625 PM TSTM WND GST 4 N ODONNELL 33.02N 101.83W
05/06/2008 E60 MPH LYNN TX LAW ENFORCEMENT
0625 PM HAIL 3 W MEADOW 33.34N 102.26W
05/06/2008 E1.25 INCH TERRY TX SKYWARN SPOTTER
0639 PM HAIL ROPESVILLE 33.41N 102.15W
05/06/2008 E1.75 INCH HOCKLEY TX PUBLIC
0640 PM HAIL 6 N FIELDTON 34.13N 102.22W
05/06/2008 E1.75 INCH LAMB TX PUBLIC
0652 PM HAIL REESE CENTER 33.59N 102.03W
05/06/2008 M1.00 INCH LUBBOCK TX TRAINED SPOTTER
WEST TEXAS MESONET EMPLOYEE
0702 PM HAIL SHALLOWATER 33.69N 101.99W
05/06/2008 M1.00 INCH LUBBOCK TX METEOROLOGIST
RETIRED NWS EMPLOYEE
0705 PM HAIL OLTON 34.18N 102.14W
05/06/2008 E1.00 INCH LAMB TX FIRE DEPT/RESCUE
REPORT FROM THE FIRE CHIEF IN OLTON
0707 PM HAIL 4 SW OLTON 34.14N 102.19W
05/06/2008 E1.00 INCH LAMB TX BROADCAST MEDIA
0709 PM HAIL 5 WSW OLTON 34.15N 102.22W
05/06/2008 E0.88 INCH LAMB TX SKYWARN SPOTTER
3S OF CIRCLE ON FM 1072
0715 PM HAIL 5 WSW ABERNATHY 33.80N 101.93W
05/06/2008 E1.50 INCH LUBBOCK TX PUBLIC
0719 PM HAIL LEVELLAND 33.58N 102.36W
05/06/2008 E0.75 INCH HOCKLEY TX PUBLIC
0737 PM HAIL HALFWAY 34.19N 101.95W
05/06/2008 E1.00 INCH HALE TX LAW ENFORCEMENT
0747 PM HAIL KALGARY 33.41N 101.15W
05/06/2008 E1.00 INCH CROSBY TX TRAINED SPOTTER
QUARTER SIZE HAIL OCCURRED BETWEEN 747 AND 753 PM
0750 PM TSTM WND GST 2 NNE FLOYDADA 34.01N 101.32W
05/06/2008 M74 MPH FLOYD TX MESONET
TEXAS TECH MESONET
0802 PM HAIL 1 S OLTON 34.17N 102.14W
05/06/2008 E4.50 INCH LAMB TX LAW ENFORCEMENT
REPORT BY OLTON PD RELAYED BY LAMB COUNTY SO
0811 PM HAIL SPUR 33.48N 100.86W
05/06/2008 E1.75 INCH DICKENS TX FIRE DEPT/RESCUE
SPUR FD FIREFIGHTER
0811 PM HAIL SPUR 33.48N 100.86W
05/06/2008 E1.75 INCH DICKENS TX FIRE DEPT/RESCUE
0908 PM HAIL GUTHRIE 33.63N 100.32W
05/06/2008 E1.00 INCH KING TX PUBLIC
0924 PM NON-TSTM WND GST 2 NW CHILDRESS 34.44N 100.27W
05/06/2008 M62 MPH CHILDRESS TX ASOS
0948 PM HAIL MEMPHIS 34.73N 100.54W
05/06/2008 E0.75 INCH HALL TX FIRE DEPT/RESCUE
0142 AM HAIL 4 ESE SPUR 33.46N 100.79W
05/07/2008 E1.75 INCH DICKENS TX SKYWARN SPOTTER
HAIL HAD ALSO KNOCKED OUT SOME WINDOWS AT A RESIDENCE
0324 AM HAIL 6 SE IDALOU 33.60N 101.61W
05/07/2008 E1.75 INCH LUBBOCK TX BROADCAST MEDIA
OBSERVED AT THE ACUFF GIN
&&
EVENT NUMBER 00005 00007 00009 00010 00011 00012 00013 00014 00028
00004 00006 00015 00016 00008 00017 00024 00018 00020 00019 00021
00022 00023 00025 00027 00026 00029 00030
FBLocal storm report, May 7, 9:05 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
905 AM CDT WED MAY 07 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0838 PM FLASH FLOOD SPUR 33.48N 100.86W
05/06/2008 DICKENS TX FIRE DEPT/RESCUE
FIRE CHIEF REPORTED 14 TO 16 INCHES OF RUNNING WATER IN
THE CITY STREETS OF SPUR
&&
EVENT NUMBER 00031
JDVSpecial weather statement, May 7, 11:43 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1143 AM CDT WED MAY 7 2008 TXZ034-035-040-041-071715- LUBBOCK TX-HOCKLEY TX-LYNN TX-TERRY TX- 1143 AM CDT WED MAY 7 2008 ...STRONG THUNDERSTORM ACROSS TERRY...LYNN...HOCKLEY AND LUBBOCK COUNTIES... AT 1141 AM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A PAIR OF INTENSIFYING THUNDERSTORMS. ONE STORM LOCATED 8 MILES WEST OF SLIDE...OR ABOUT 19 MILES NORTHEAST OF BROWNFIELD... WAS MOVING SOUTHEAST AT 15 MPH. ANOTHER STRONG STORMS WAS DEVELOPING 6 MILES SOUTH OF ANTON. THESE STORMS ARE INCREASING IN INTENSITY...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:02 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 43 min |
| May 6, 7:09 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 51 min |
| May 6, 7:14 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 31 min |
| May 6, 7:16 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 29 min |
| May 6, 7:24 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 21 min |
| May 6, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 26 min |
| May 6, 7:33 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Floyd, Motley | 117 min |
| May 6, 7:37 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 53 min |
| May 6, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 59 min |
| May 6, 7:50 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb | 10 min |
| May 6, 7:55 PM CDT | Areal Flood Advisory | LUB | Hale, Swisher | 65 min |
| May 6, 8:01 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 29 min |
| May 6, 8:12 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Motley, Swisher | 18 min |
| May 6, 8:17 PM CDT | Flash Flood Warning | LUB | Dickens | 58 min |
| May 6, 8:19 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 56 min |
| May 6, 8:22 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King | 53 min |
| May 6, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Swisher | 59 min |
| May 6, 8:36 PM CDT | Areal Flood Advisory | LUB | Briscoe | 54 min |
| May 6, 8:51 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 25 min |
| May 6, 8:59 PM CDT | Areal Flood Advisory | LUB | King | 61 min |
| May 6, 9:15 PM CDT | Severe Thunderstorm Warning | LUB | King | 45 min |
| May 6, 9:16 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 33 min |
| May 6, 9:18 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 42 min |
| May 6, 9:41 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley | 2 hr |
| May 6, 9:59 PM CDT | Severe Thunderstorm Warning | LUB | King | 43 min |
| May 6, 10:05 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 25 min |
| May 6, 10:14 PM CDT | Areal Flood Advisory | LUB | Yoakum | 2 hr |
| May 6, 10:24 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 36 min |
| May 6, 10:30 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 45 min |
| May 6, 10:36 PM CDT | Areal Flood Advisory | LUB | Hale, Lamb | 114 min |
| May 6, 10:37 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry, Yoakum | 38 min |
| May 6, 11:14 PM CDT | Areal Flood Advisory | LUB | Lubbock, Lynn, Terry | 2 hr |
| May 7, 12:31 AM CDT | Areal Flood Advisory | LUB | Crosby, Floyd, Garza | 119 min |
| May 7, 1:29 AM CDT | Areal Flood Advisory | LUB | Dickens, Motley | 2 hr |
| May 7, 1:35 AM CDT | Severe Thunderstorm Warning | LUB | Dickens | 40 min |
| May 7, 1:59 AM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 30 min |
| May 7, 2:02 AM CDT | Areal Flood Advisory | LUB | Lynn, Terry | 118 min |
| May 7, 2:08 AM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 52 min |
| May 7, 3:19 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 26 min |
| May 7, 3:32 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Lamb | 26 min |
| May 7, 3:39 AM CDT | Severe Thunderstorm Warning | LUB | Floyd | 24 min |
| May 7, 4:02 AM CDT | Severe Thunderstorm Warning | LUB | Lamb | 43 min |
| May 7, 4:39 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 44 min |
| May 7, 5:30 AM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 45 min |
| May 7, 12:13 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 62 min |
| May 7, 12:39 PM CDT | Areal Flood Advisory | LUB | Lubbock | 2 hr |
| May 7, 1:16 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 10 min |
| May 7, 1:18 PM CDT | Areal Flood Advisory | LUB | Crosby | 117 min |
| May 7, 2:25 PM CDT | Severe Thunderstorm Warning | LUB | King | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.